Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: how to quit desyrel/trazodone? toodlebug

Posted by Ritch on December 19, 2002, at 21:31:02

In reply to how to quit desyrel/trazodone?, posted by toodlebug on December 19, 2002, at 18:44:13

> I have been trying to quit taking desyrel/trazodone for a while now without success. Although I have not taken Prozac in about a month, I am still having to take 100 mg desyrel in order to sleep. (I never had to take it until I started on Effexor, followed by Prozac.) I have tried to wean myself down to 75 mg at least but without success. (For some wierd reason 75 mg. worked once in Nov. but not since.) Anything less than 100 mg. and I wake up after 4 hours-- the same as if I had not taken any. Actually, 100 mg. lets me sleep only about six hours which is fine for a while but after a few days I start to get really tired. So then I will take 150 mg. which allows me to sleep 8 hours but leaves me VERY groggy, so I usually stay in bed about ten hours. (125 mg. is no more effective than 100 mg.) My goal is to get off the trazodone altogether.
>
> I wonder if it would help to just go cold turkey and suffer through insomnia for a while?
>
> Has anyone else had this experience? Any suggestions for how to quit desyrel? My psychiatrist is totally perplexed. I don't want to start taking another sleep med-- I am trying to get off psychoactive drugs altogether. I have tried just about every sleep aid there is (elavil, seroquel, ativan, klonipin, ambien, prosom, and several others) anyway and desyrel was the best one.
>
> Or is there still some Prozac in my system which is interfering with my sleep? This seems unlikely since it has been so long since I last took it, but I know Prozac has a long half-life. Just how long is it?
>
> Thank you in advance for any suggestions!

Is there any other reason you want to stop the trazodone besides a general desire to get off of meds? I guess what I am asking is.. do you think that if you got off of the trazodone long enough you wouldn't require it for sleep anyway?....


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:132541
URL: http://www.dr-bob.org/babble/20021217/msgs/132554.html